Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF
Book Information:

Author: Anthony W. Knapp
Title: Lie groups: Beyond an introduction
Additional book information: Birkhäuser, Boston, MA, 1996, xv+604 pp., ISBN 3-7643-3926-8, $49.50

References [Enhancements On Off] (What's this?)

  • [1] J. Frank Adams, Lectures on Lie groups, W. A. Benjamin, Inc., New York-Amsterdam, 1969. MR 0252560
  • [2] Theodor Bröcker and Tammo tom Dieck, Representations of compact Lie groups, Graduate Texts in Mathematics, vol. 98, Springer-Verlag, New York, 1985. MR 781344
  • [3] É. Cartan, La Théorie des Groupes Finis et Continus et l'Analysis Situs, Gauthier-Villars, Paris, 1930.
  • [4] Claude Chevalley, Theory of Lie Groups. I, Princeton Mathematical Series, vol. 8, Princeton University Press, Princeton, N. J., 1946. MR 0015396
    Claude Chevalley, Theory of Lie groups. I, Princeton University Press, Princeton, N. J., 1946 1957. MR 0082628
  • [5] Sigurdur Helgason, Differential geometry, Lie groups, and symmetric spaces, Pure and Applied Mathematics, vol. 80, Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], New York-London, 1978. MR 514561
  • [6] James E. Humphreys, Introduction to Lie algebras and representation theory, Springer-Verlag, New York-Berlin, 1972. Graduate Texts in Mathematics, Vol. 9. MR 0323842
    James E. Humphreys, Introduction to Lie algebras and representation theory, Graduate Texts in Mathematics, vol. 9, Springer-Verlag, New York-Berlin, 1978. Second printing, revised. MR 499562
  • [7] L. Pontrjagin, Topological Groups, Princeton University Press, Princeton, New Jersey, 1939, translated by E. Lehmer.
  • [8] Jean-Pierre Serre, Algèbres de Lie semi-simples complexes, W. A. Benjamin, inc., New York-Amsterdam, 1966 (French). MR 0215886
  • [9] V. S. Varadarajan, Lie groups, Lie algebras, and their representations, Graduate Texts in Mathematics, vol. 102, Springer-Verlag, New York, 1984. Reprint of the 1974 edition. MR 746308
  • [10] Nolan R. Wallach, Real reductive groups. I, Pure and Applied Mathematics, vol. 132, Academic Press, Inc., Boston, MA, 1988. MR 929683
  • [11] Garth Warner, Harmonic analysis on semi-simple Lie groups. I, Springer-Verlag, New York-Heidelberg, 1972. Die Grundlehren der mathematischen Wissenschaften, Band 188. MR 0498999
    Garth Warner, Harmonic analysis on semi-simple Lie groups. II, Springer-Verlag, New York-Heidelberg, 1972. Die Grundlehren der mathematischen Wissenschaften, Band 189. MR 0499000
  • [12] D. P. Želobenko, Compact Lie groups and their representations, American Mathematical Society, Providence, R.I., 1973. Translated from the Russian by Israel Program for Scientific Translations; Translations of Mathematical Monographs, Vol. 40. MR 0473098

Review Information:

Reviewer: David A. Vogan, Jr.
Affiliation: Massachusetts Institute of Technology
Email: dav@math.mit.edu
Journal: Bull. Amer. Math. Soc. 36 (1999), 493-498
DOI: https://doi.org/10.1090/S0273-0979-99-00790-9
Published electronically: June 21, 1999
Review copyright: © Copyright 1999 American Mathematical Society